MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - STRAIGHT (0°)- 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - STRAIGHT (0°)- 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number TSB4STR
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is pgw/erl.The name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (230214a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00015, 3005172759-2023-00016.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary endoscopic sinus surgery procedure, the trudi navigation system accuracy was off by about 2 cm.The 0° trudi nav suction device (tdns000z / lot# unknown), the 70° trudi nav suction device (tdns070z / lot# unknown), and the trudi navigation shaver blade (tsb4str / lot# unknown)) were all off in accuracy by 2 cm.The patient was re-registered multiple times without resolution.The patient tracker was re-seated on the patient¿s forehead without resolution.The registration probe was replaced without resolution.It was reported that the procedure was continued without using any navigation.There was no report of any negative patient impact.On (b)(6) 2023, additional information was received.The information indicated that when the accuracy issue was observed with the trudi navigation shaver blade, all devices showed green in multiple ports.¿there was never any error message on the trudi of any kind.¿ the patient tracker did not move during the procedure.The information indicated that the computed tomography (ct) scan contains about 200 slices; the scans were 1 mm and 0.9 mm respectively.It was also reported that ¿nothing was noticed that should have affected accuracy.¿ the suction devices and the navigation blade were all off by the same amount (1 cm +) even after registering several times.On (b)(6) 2023, the lot number of the trudi navigation shaver blade was received via additional information.The lot number is 230214a-pc.The acclarent representative reported that he is ¿unable to get the number numbers for the suction devices until we open them again.¿ he further reported that, ¿the problem during these cases were not the [acclarent] devices.¿ based on the additional information received on (b)(6) 2023, the event has been determined to be usfda reportable under title 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
TRUDI SHAVER BLADE 4.0MM - STRAIGHT (0°)- 5PK
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16686688
Report Number3005172759-2023-00017
Device Sequence Number7346772
Product Code ERL
UDI-Device Identifier10705031469235
UDI-Public10705031469235
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2024
Device Model NumberTSB4STR
Device Catalogue NumberTSB4STR
Device Lot Number230214A-PC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown